MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-209
Medical Device Problem Codes Degraded (1153); Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Deformity/ Disfigurement (2360); Joint Laxity (4526)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left knee was revised.As reported: "pain and deformity." a baseplate, insert, and patellar component were revised.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding instability and wear involving a triathlon insert was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection: the devices were not returned however photographs were provided for review.A review of the photographs indicated recently explanted devices covered in blood and tissue.The insert was observed to have dents/damage and portions fractured off consistent with articulation against hard object and attempted explantation.Material analysis, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records by clinical consultant indicated " as i described above this inquiry reports the failure of a cementless triathlon total arthroplasty about nine years after initial implantation due to polyethylene wear and instability.Severe poly wear in an x3 insert is rare in my experience of over 18 years with triathlon, cemented and cementless.Causes are multifactorial including surgical technique, patient factors and implant factors.This patient has a bmi of over 45 which can cause overload and poly wear." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported the patient was revised due to polyethylene wear and instability.The devices were not returned however photographs were provided for review.A review of the photographs indicated recently explanted devices covered in blood and tissue.The insert was observed to have dents/damage and portions fractured off consistent with articulation against hard object and attempted explantation.A review of medical records by clinical consultant indicated " as i described above this inquiry reports the failure of a cementless triathlon total arthroplasty about nine years after initial implantation due to polyethylene wear and instability.Severe poly wear in an x3 insert is rare in my experience of over 18 years with triathlon, cemented and cementless.Causes are multifactorial including surgical technique, patient factors and implant factors.This patient has a bmi of over 45 which can cause overload and poly wear." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14846450
Report Number0002249697-2022-00940
Device Sequence Number2382015
Product Code MBH
UDI-Device Identifier07613327046410
UDI-Public07613327046410
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K051146
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number5530-G-209
Device Catalogue Number5530-G-209
Device Lot NumberLDG994
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight101 KG